First Posted on Antidepaware.co.uk
To view original article click here
A RUGELEY mother died of an overdose of an anti-depressant after trying to deal with pain, an inquest heard. Alison Cornwall was found dead on the sofa at her home in Essex Drive in August last year while her daughter and a friend’s daughter played in the house.
She had agreed to look after the friend’s daughter who was dropped off in the morning by her mother. The friend was worried because she had not seen Mrs Cornwall, whose daughter had answered the door. After ringing and getting no reply she called round and found the 40-year-old.
The inquest at Cannock coroner’s court heard Mrs Cornwall had a history of chronic back pain and had been prescribed amitriptyline among other medications.
She had had previous incidences of taking too much while trying to relieve her pain, the hearing was told.
Mrs Cornwall’s marriage had come to an end in March 2013, the court heard.
Her GP Dr Mohammed Huda said: “There were one or two situations where she had over-medicated and she admitted that. It was just a case of the pain had accelerated and she had taken more. There’s no suggestion of self harm.”
A post mortem failed to establish the cause of death.
Toxologist Dr Stephen George said: “It would appear she was taking prescribed medication appropriately but then on top of that has taken a large amount leading to this overdose concentration.”
DS Stewart Carter, who led an investigation into her death, said: “There’s no evidence that indicates she had any intention of self harm in the days prior to her death. She was clearly making plans for her and her family’s future.”
South Staffordshire coroner Andrew Haigh said: “At the time of her death there is no indication of deliberate self harm. She hasn’t left a note saying she intended to kill herself. I have no evidence of deliberate self harm. These overdoses are explained by trying to deal with pain.”
He gave the cause of death as self-administered overdose of medication and concluded she had died of amitriptyline poisoning.